Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 288, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2008, 11:09 AM CDT for 4 counties in Illinois; Sainte Genevieve County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 11:09 AM CDT (16:09 UTC)
- Expired
- Jun 13, 2008, 12:00 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 11:40 AM CDT | HAIL 0.75 | Tilden, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 131610 SVRLSX ILC133-157-163-189-MOC186-131700- /O.NEW.KLSX.SV.W.0288.080613T1609Z-080613T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1109 AM CDT FRI JUN 13 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS NORTHERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI SOUTHEASTERN MONROE COUNTY IN SOUTHWEST ILLINOIS RANDOLPH COUNTY IN SOUTHWEST ILLINOIS SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL NOON CDT * AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM NEAR RED BUD TO ROCKY RIDGE...MOVING NORTHEAST AT 28 MPH. * LOCATIONS IMPACTED INCLUDE... EVANSVILLE... BALDWIN... MARISSA... KELLOGG... STE. GENEVIEVE... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3792 8964 3785 9037 3838 8997 3841 8958 TIME...MOT...LOC 1609Z 236DEG 24KT 3809 9003 $$ GLASS
2 follow-up statements
000
WWUS53 KLSX 131636
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 AM CDT FRI JUN 13 2008
ILC133-MOC186-131646-
/O.CAN.KLSX.SV.W.0288.000000T0000Z-080613T1700Z/
MONROE IL-STE. GENEVIEVE MO-
1136 AM CDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STE. GENEVIEVE AND
SOUTHEASTERN MONROE COUNTIES IS CANCELLED...
LAT...LON 3792 8964 3791 8987 3806 9011 3823 8990
3839 8982 3841 8958
TIME...MOT...LOC 1636Z 236DEG 24KT 3821 8979
$$
ILC157-163-189-131700-
/O.CON.KLSX.SV.W.0288.000000T0000Z-080613T1700Z/
RANDOLPH IL-WASHINGTON IL-ST. CLAIR IL-
1136 AM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHEASTERN ST. CLAIR...SOUTHWESTERN WASHINGTON AND RANDOLPH
COUNTIES...
AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BALDWIN...OR ABOUT 6 MILES NORTHWEST OF SPARTA...MOVING
NORTHEAST AT 28 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MARISSA...TILDEN...ST. LIBORY...LIVELY GROVE...STONE CHURCH...
JOHANNISBURG AND VENEDY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3792 8964 3791 8987 3806 9011 3823 8990
3839 8982 3841 8958
TIME...MOT...LOC 1636Z 236DEG 24KT 3821 8979
$$
GLASS000
WWUS53 KLSX 131701
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 PM CDT FRI JUN 13 2008
ILC157-163-189-131711-
/O.EXP.KLSX.SV.W.0288.000000T0000Z-080613T1700Z/
RANDOLPH IL-WASHINGTON IL-ST. CLAIR IL-
1201 PM CDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR...
SOUTHWESTERN WASHINGTON AND RANDOLPH COUNTIES EXPIRES AT NOON CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A TRAINED SPOTTER REPORTED PENNY SIZE HAIL IN TILDEN AROUND
1140 AM.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.
LAT...LON 3792 8964 3791 8987 3806 9011 3823 8990
3839 8982 3841 8958
TIME...MOT...LOC 1636Z 236DEG 24KT 3821 8979
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:57 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 13, 6:57 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CDT FRI JUN 13 2008
.DISCUSSION...
/339 AM CDT FRI JUN 13 2008/
IT TOOK A WHILE...BUT CNVTN FINALLY PUSHED INTO OUR CWA ARND MIDN.
OUTFLO BNDRY HAS RACED AHD OF CNVTN...AND 88D IMAGERY INDICATES
BNDRY IS NR A KVIH-KSTL-KTAZ LN JUST BFR 09Z. AS FAR AS HVY RAIN
THRT IS CONCERNED...BLV HVIEST RAINFALL NXT CPL HRS WL BE ALG A
COU-UIN LN...BUT MVMT OF OUTFLO BNDRY AND ORIENTATION OF CNVTN
FROM S CNTRL KS INTO SW MO MAKES ME BLV THAT HVIEST RAINFALL AXIS
SHUD TAKE ON A MORE W-E ORIENTATION FROM N OZARKS THRU STL DURG
THE MRNG. WITH THIS THINKING...HV REMOVED FAR NW 3 COUNTIES FROM
FFA AND ADDED CRAWFORD AND WASHINGTON. HV NOT ALTERED ANY END
TIMES OF THE FFA...BUT IF ABV TRENDS ARE REALIZED ADDITIONAL
TRIMMING OF N PARTS OF THE FFA WL BE NECESSARY AS HVY RAIN THRT
REFOCUSES S.
BY AFTN...BLV OUTFLO BNDRY FROM THIS MRNGS CNVTN WL BE THE
EFFECTIVE BNDRY FOR ADDL TSRA DVLPMT...PRIMARILY ALG AND SCPLY S
OF I-70. HWVR...HV HELD ONTO CHC POPS ACR THE N...AS SYNOPTIC FNT
AND RESIDUAL LO LVL MSTR MAY PRODUCE JUST ENUF LIFT/INSTABILITY TO
KICK OFF A FEW STORMS DURG THE HEAT OF THE AFTN.
STORMS SHUD EXIT S AREAS ERY THIS EVE...AND THEN IT APRS THAT WE
WL HV TRANQUIL WX THRU SAT NGT AND INTO SUN MRNG AS SFC RDG DRIFTS
ACR AREA. THRU SAT...IT APRS THAT MAV GUID IS TOO WRM FOR MAX
TEMPS...AS HAS BEEN THE CASE FOR SVRL WEEKS...AND HV LEANED TWD
MET NUMBERS.
HWVR...SUN AFTN AND SUN NGT ARE BGNG TO LOOK INTERESTING
ONCE AGAIN. RETURN LO LVL FLOW ON BACK SIDE OF SFC RDG IS FCST TO
ADV LO LVL MSTR BACK INTO AREA...DESTABILIZING AMS AHD OF SHTWV
EMBEDDED IN NW FLOW. WHILE WRF/NAM AND GFS VARY IN
SPECIFICS...BOTH MODELS DO FCST CNVTN TO DVLP AND PUSH SE ACR
AREA. HV UPPED POPS TO HIGH CHC CAT GIVEN AGREEMENT IN THE
MODELS.
TRUETT
&&
.AVIATION...
/650 AM CDT FRI JUN 13 2008/
FOR THE 12Z TAFS...FCSTS REFLECT AN EXTRAPOLATION OF RADAR
TRENDS/PCPN...AND SFC OB TRENDS...NOTED OVR THE PAST 6 HRS. IN
SUMMARY...70NM WIDE BAND OF SHWRS/EMBDD TSRA CENTERED ON A KCOU-
KPPQ LINE SHUD GRDLY SHIFT SE DURG THE MRNG...WITH PRIMARY THRT OF
CNVTN OCRG ON THE LEADING EDGE OF THIS PCPN SHIELD. BY AFTN BLV
THAT BULK OF THE PCPN THRT...INCLUDING DIURNAL REDVLPMT ON OUTFLO
BNDRY...WL OCR S OF THE I-70 CORRIDOR. CLRG SKIES AND LGT WNDS
OVRNGT SHUD LEAD TO SM FOG THRT DURING THE PREDAWN HRS ON
SAT...AND HV INTRODUCED MENTION WITH THIS TAF SET.
TRUETT
&&
.HYDROLOGY...
THIS SYSTEM WILL BRING TWO TO POSSIBLY THREE INCHES OF QPF OVER
THE FABIUS...NORTH AND LA MOINE RIVER BASINS. THIS WILL PUSH THESE
RIVERS INTO FLOOD AGAIN. THE HEAVY RAINFALL AXIS WILL GO BACK INTO WRN
MO/ERN CAUSING A SECOND CREST ON THE MISSOURI MAIN STEM FROM JEF
CITY TO HERMANN INTO MID JUNE.
BAGNELL DAM RELEASES HAVE INCREASED BUT BELOW PREVIOUS NUMBERS.
LATEST FORECAST USING OBSERVED RAINFALL AND STAGES AS WELL AS 24
HOURS OF QPF CAUSES INCREASED CONFIDENCE OF MAJOR FLOODING ALONG
THE MISSISSIPPI RIVER ABOVE ITS CONFLUENCE WITH THE MISSOURI. MOST
SITES WILL CREST BETWEEN 1973 AND 1993 LEVELS WITH A COUPLE
POINTS NOW NEAR THOSE 93 RECORDS. PEOPLE WITH INTERESTS ALONG THE
MAIN STEM RIVERS SHOULD CAREFULLY MONITOR CURRENT AND FUTURE
FORECASTS.
SIECZYNSKI
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-
MONITEAU-MONTGOMERY-OSAGE-PIKE-RALLS-ST. CHARLES-ST. LOUIS-
ST. LOUIS CITY-WARREN-WASHINGTON.
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MARION-
MONROE.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BOND IL-BROWN IL-
CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-ST. CLAIR IL-WASHINGTON IL.
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ADAMS IL.
&&
WFO LSXHazardous weather outlook, Jun 13, 6:49 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 649 AM CDT FRI JUN 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 649 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER MUCH OF THE REGION. THE PRIMARY THREAT WILL BE OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION...SOME OF THE STORMS WILL BE PRODUCING VERY HEAVY RAINFALL...AND A FLASH FLOOD WATCH IS IN EFFECT FOR CENTRAL AND EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. ALL OF THE THUNDERSTORM ACTIVITY WILL BE ENDING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS EVENING. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI... MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. MODERATE TO MAJOR RIVER FLOODING IS EXPECTED ALONG PARTS OF THE MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY TONIGHT...ESPECIALLY OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. IN ADDITION...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL OF OVER AN INCH...OR ANY FLOODING THAT THEY OBSERVE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Jun 13, 7:09 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
709 AM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 N CENTRALIA 39.28N 92.13W
06/13/2008 M1.70 INCH AUDRAIN MO TRAINED SPOTTER
NO FLOODING IN THE VICINITY...ABOUT 5 MILE RADIUS OF
THE HOUSE.
&&
EVENT NUMBER 00458
KARLZLocal storm report, Jun 13, 9:41 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0939 AM HEAVY RAIN 1 N LATHAM 38.58N 92.68W
06/13/2008 M2.50 INCH MONITEAU MO TRAINED SPOTTER
&&
EVENT NUMBER 00459
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:44 PM CDT | River Flood Warning | LSX | Brown | 14 hr |
| Jun 13, 11:46 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 44 min |
| Jun 13, 12:02 PM CDT | Flash Flood Warning | LSX | Marion | 3 hr |
| Jun 13, 12:53 AM CDT | Flash Flood Warning | LSX | Marion, Monroe, Shelby | 6 hr |
| Jun 13, 1:18 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 6 hr |
| Jun 13, 4:00 AM CDT | Flash Flood Warning | LSX | Moniteau | 6 hr |
| Jun 13, 5:58 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Osage | 5 hr |
| Jun 13, 7:01 AM CDT | Flash Flood Warning | LSX | Monroe | 4 hr |
| Jun 13, 10:59 AM CDT | Areal Flood Warning | LSX | Monroe | 5 hr |
| Jun 13, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.